Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm Dr. Rick and I have two decades of ophthalmology experience. I'm online and happy to answer your question today.
Are you available to chat?
Is your vision affected at all?
Do you have any pain?
no vision problems, intraocular pressure is good, no pain
Ok. That is good.
were you able to read what i sent?
You should do what your eye doc said: No more steroids and frequent use of the systane drops while awake...no need to get up at night
I could read your post.
oh sorry not sure how this works
At this point, you are doing all that can be done. You should be examined by an ophthalmologist this week to determine just how thin your sclera has become and to make sure your retina is OK.
If the sclera gets too thin, you might require a scleral patch graft. That being said, you hopefully will be OK
Will the blue areas go away with time? Will my sclera thicken up again with discontinuing the eye drops? Will drop eye drops systane help this?
Its not severe or anything it just slight
To answer your question directly: Your sclera will probably not get back to normal thickness...you may always have this blue area (you are seeing your retina from the back side :( but hopefully the thinning will stop and, perhaps, reverse a bit from where it is now.
OK. Since I can't examine you I have to go with as much information I can so to let you know what can -- but not necessarily will -- happen.
Does this make sense to you?
It is better to be safe than sorry in this situation. If the sclera were to get so thin as to rupture you would lose your entire eye.
I've seen this happen twice in my two decades of practice. Not from pinguecula surgery but from disease processes that thin the sclera.....
same problem....different reason (scleromalacia perforans)
im aware of all this you are telling me, its just slight im aware what could happen and treatment that could be done if it were severe or progressed
Save your picture on your computer, someplace easy to find it such as your desktop.
Go to www.tinypic.com
Upload your picture to the site tinypic.com by browsing for it as directed.
This opens up files on your computer. Double click on the picture you want to upload then hit open (bottom right of the screen). This will take you back to the tinypic page. Hit "upload now" then do the secret code thing and your picture will upload into the system.
Once you do that it gives you a bunch of links you can use, one of which says "direct link for layouts" It is important to use this box. It is the forth one down from the top of the page.
Copy the link from inside this box and then paste it into your justanswer dialog box and send it to your expert.
Let me take a moment to go over your questions in order while you work on a picture:
1. The blue area may get less blue but you will probably be able to notice a difference in this area forever.
2. You sclera may thicken up some, but not back to normal, with stopping the steroid drops.
3. The systane drops will, indeed, help with this healing process.
Do you want me to take a look at a picture of your eye for you?
I see you have gone offline.
Is there anything else you would like to discuss at this point or have all your questions been answered to your satisfaction?
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations. Thanks in advance, Dr. Rick MD FACS